Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What would cause this?

I had an IUD (mirena) inserted 7 weeks post partum on April 22, at the time I was still on my first PP period. I stopped bleeding for 5 days and then I started bleeding again and it hasn't stopped!!! I was told by my OB that I could bleed for a couple months, then it would completely stop and I would not have another menstrual cycle for 5 years with ocassional spotting here and there.
My question is, have you or anybody you know experienced this, how much longer should I hold off from calling my doctor? Is my body still adjusting or what?? Any ideas are appreciated. My DH isn't happy and neither am I!!! LOL

 
amber1216

Asked by amber1216 at 5:07 PM on Jun. 11, 2009 in Health

Level 5 (59 Credits)
This question is closed.
Answers (7)
  • The doctor should not have told you that they would go away. It is a possibility but only SOME women's periods go away completely. NOT EVERYONES. mine stopped for 2 months and then came back and I have had my period for the last 3 months. (reg. cycles) I am about to have mine removed because it caused a very PAINFUL cyst on my right ovary. It is now 3 times the size that it should be. and it has caused depression, severe mood swings, severe headaches. I would watch yourself for a while. I hate this damn thing. good luck
    2wndrfl_btrflys

    Answer by 2wndrfl_btrflys at 5:12 PM on Jun. 11, 2009

  • i had the mirena iud after i had my daughter i had it removed about nine months later due to all the side effects my period never stopped it only popped up when it wasnt supposed to and i had really bad cramping and as the other post mentioned i suffered from deppression and mood swings also i hate that they dont tell you all that before you get it because my ob at the time wouldnt even remove it i had to go to a planned parenthood to have it taken out. it causes a lot of weird things to go on with your hormones also due to the hormones that it contains that are constantly being released with me my body never adjusted to the added hormones and for me it also made sex painful
    mamagdm

    Answer by mamagdm at 5:22 PM on Jun. 11, 2009

  • i just re read the question the same thing happened to me when it was first inserted i freaked like you are probably doing and i went to the er they said i had a disfunctional uterus
    mamagdm

    Answer by mamagdm at 5:25 PM on Jun. 11, 2009

  • Dysfunctional uterus?? I've always been told I have a "normal" uterus, could the IUD cause the dyfunction? Does it cause cysts too? Cause I've never had those either.....
    amber1216

    Answer by amber1216 at 5:31 PM on Jun. 11, 2009

  • yes it can cause that but that is something your ob probably forgot to tell you because they wanted to push the iud for the drug company just do a web search on the iud and you will find a lot of info that would have been useful in you decision making process thats what i did after id already had it for 6 months
    mamagdm

    Answer by mamagdm at 5:34 PM on Jun. 11, 2009

  • See if you can get the IUD removed and go to the Nuvaring. I was on it for 2 years, very slight periods and you never know it's there. I didn't get pregnant until a month after I was off of it.
    lilbit022009

    Answer by lilbit022009 at 5:40 PM on Jun. 11, 2009

  • well i had it removed and was on the pill for three months then i got pregnant with my son that is due today lol thinking about having my tubes tied
    mamagdm

    Answer by mamagdm at 8:28 PM on Jun. 11, 2009